Results 1 to 8 of 8

Thread: Sweating

  1. #1
    Join Date
    Apr 2007
    Posts
    211

    Sweating

    Since my anxiety and depression started some 28 years ago I was prone to sweating more than usual. I put up with this as it was manageable and apart from the odd flare up like a hot flush, it would calm down.
    Since taking Venlafaxine about 2.5 years ago I have suffered sweating that is completely ridiculous. Even doing nothing I will sweat heavily. When I take the dogs out for a walk, I will come home soaked. My trousers and shirt will be soaked through and I will have sweat dripping from my head and fingertips. If I wear wellies I even have pools of sweat in them. The lockdown has been great for me as at work it was becoming impossible to deal with. If I wear anything other than black it is so obvious. Once I know people have noticed it then gets worse. The other issue is that it is everywhere. Not just armpits and hands but back, legs chest, head and arms.

    I worry that if I move to another AD I will relapse. Thats even if it is the Venlafaxine doing it.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,424

    Re: Sweating

    Quote Originally Posted by up a ladder View Post
    Since taking Venlafaxine about 2.5 years ago I have suffered sweating that is completely ridiculous. Even doing nothing I will sweat heavily.

    ...Thats even if it is the Venlafaxine doing it.
    It may be the venlafaxine as it is a common side-effect. Serotonin is not just a brain neurotransmitter. It has many roles in the body including in mediating blood vessel tone, constriction and dilation, and in regulating body temperature through the hypothalamus and these are likely the cause of the excess sweating.

    Switching to another AD may resolve the issue, but there are no guarantees as it is a potential side-effect of all ADs. It seems to occur slightly more often with paroxetine (Paxil) and sertraline (Zoloft) so I don't recommend switching to these. The SSRI least likely to trigger it is fluvoxamine (Luvox), however, as with everything about ADs, YMMV.

    Small 1mg doses of the blood pressure medication terazosin (Hytrin) have been shown to significantly reduce SSRI induced sweating, as have oxybutynin (Ditropan) which is prescribed for overactive bladders and the antihistamine cyproheptadine (Periactin), but I suspect many GPs would be reluctant to prescribe them. They might consider gabapentin, however, which is sometimes prescribed for menopausal hot flushes and night sweats. It might also be worth first discussing this with your pharmacist as there may be an effective topical preparation.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    May 2017
    Posts
    364

    Re: Sweating

    Since going up in dose from 225mg to 300mg I get the odd night where I wake dripping in sweat and in hot weather I do sweat more.

  4. #4
    Join Date
    Apr 2007
    Posts
    211

    Re: Sweating

    Quote Originally Posted by panic_down_under View Post
    It may be the venlafaxine as it is a common side-effect. Serotonin is not just a brain neurotransmitter. It has many roles in the body including in mediating blood vessel tone, constriction and dilation, and in regulating body temperature through the hypothalamus and these are likely the cause of the excess sweating.

    Switching to another AD may resolve the issue, but there are no guarantees as it is a potential side-effect of all ADs. It seems to occur slightly more often with paroxetine (Paxil) and sertraline (Zoloft) so I don't recommend switching to these. The SSRI least likely to trigger it is fluvoxamine (Luvox), however, as with everything about ADs, YMMV.

    Small 1mg doses of the blood pressure medication terazosin (Hytrin) have been shown to significantly reduce SSRI induced sweating, as have oxybutynin (Ditropan) which is prescribed for overactive bladders and the antihistamine cyproheptadine (Periactin), but I suspect many GPs would be reluctant to prescribe them. They might consider gabapentin, however, which is sometimes prescribed for menopausal hot flushes and night sweats. It might also be worth first discussing this with your pharmacist as there may be an effective topical preparation.

    Thanks very much for this. I will raise this with the GP. Ironic that the sweating promotes so much anxiety that I am not sure if the AD (obviously the depression part would still persist) meds are worth it.

  5. #5
    Join Date
    Apr 2007
    Posts
    211

    Re: Sweating

    I am on 150 (2 x 75mg) and the sweating is all day every day. I think it is actually getting worse over time. It's certainly worse than last year with no adjustment to dose.

  6. #6
    Join Date
    Sep 2019
    Posts
    602

    Re: Sweating

    Makes me sweat too

    But as Ian say its side effect not anxiety symptom

  7. #7
    Join Date
    Jan 2017
    Posts
    2,424

    Re: Sweating

    Quote Originally Posted by up a ladder View Post
    Thanks very much for this. I will raise this with the GP. Ironic that the sweating promotes so much anxiety that I am not sure if the AD (obviously the depression part would still persist) meds are worth it.
    If you GP can't help then do consider switching to another AD. While all of them may cause excess sweating, it is unlikely all will for you.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  8. #8
    Join Date
    Jan 2017
    Posts
    2,424

    Re: Sweating

    Quote Originally Posted by up a ladder View Post
    I am on 150 (2 x 75mg) and the sweating is all day every day. I think it is actually getting worse over time. It's certainly worse than last year with no adjustment to dose.
    I gather this year has been a bit warmer than usual in Britain so could this have contributed by having an additive effect, perhaps? Anyway, talk to your GP about it. You shouldn't need to suffer.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. sweating.
    By zippy in forum Health Anxiety
    Replies: 11
    Last Post: 18-12-16, 21:03
  2. sweating
    By fruity in forum Health Anxiety
    Replies: 4
    Last Post: 04-01-13, 13:56
  3. sweating?
    By lisa-lane in forum Citalopram / Celexa
    Replies: 6
    Last Post: 26-04-08, 19:24
  4. Sweating
    By devon_guy in forum Symptoms
    Replies: 1
    Last Post: 04-10-07, 14:51
  5. Sweating
    By Jem27 in forum Health Anxiety
    Replies: 8
    Last Post: 15-12-06, 14:33

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •